Abnormal EKG after a heart attack

Leave a Comment

Submitted by Dr T on October 20, 2011 – 12:03pm

Question: 
Respect,I had a heart attack and so far I have had six ERGO tests on the rear of 14 October I enrolled quote”low R in V1-V2.” Please let me explain what that means.Thank in advance, George

Hi George,
It can mean a variety of things. “Low amplitute” on your EKG can be caused by a pericardial effusion or severe coronary artery disease (CAD), or low thyroid function. In your case, a pericardial effusion (fluid in the heart sack pressing on your heart) needs to be excluded, best done with an echocardiogram. For follow-up of your heart attack you should have a stress test as well to determine whether there is evidence of insufficient blood supply that requires further treatment.

Since your heart attack was caused by CAD, your treatment options should be considered, that at a minimum should include changing to a healthy life style, that usually result in a choice of medical therapy, and/or an interventions such as a stent or CABG.

Hope this helps,

Leave a Reply

Your email address will not be published.